Skip to main content
Try Wikispaces Classroom now.
Brand new from Wikispaces.
Pages and Files
UC on ChemSpider
Alicia's Masters Thesis
Open Web Drug Dev.
To Do List
Ugi NMR Analysis
wrong product drawn - missing CH2
To create a Ugi product using
To an NMR tube was added CDCl3 (500 uL) and
(111 uL, 1mmol) and allowed to sit for 10 minutes. Took HNMR. Added
(111 uL, 1 mmol) and allowed to sit for 30 minutes. Took HNMR. Added
(0.175g, 1 mmol) and CDCl3 (141 uL). Allowed to sit for 30 minutes, took HNMR. Added
(137 uL, 1 mmol) to bring solution to approximately 1mL. Allowed to sit for 30 minutes, took HNMR.
can't view these jcamp files
The phenylacetaldehyde has some unexplained peaks in the HNMR spectrum. This is possibly due to contamination or oxidation from exposure to air. After 5-methylfurfurylamine was added the aldehyde peak disappears, however with the contamination in the phenylacetaldehyde, it is hard to tell whether the imine has formed or some other product has formed with the contaminated aldehyde. After adding the acid, the peak at 3.5ppm (s, CH2 from phenylacetaldehyde) disappears. After the isocyanide is added a broad "bump" is seen at 5.2, but it is hard to tell if this is from the -NH group formed in the Ugi product.
Based on the information above, it is hard to determine whether the Ugi product formed. For future experiments it is important to closely monitor all steps of the Ugi Reaction.
20:10 Added d-chloroform and aldehyde to tube. Inverted tube twice.
20:20 Took HNMR (
20:30 Added amine. Inverted tube three times. White solid began to precipitate. Solution looked like a slurry.
21:00 Took HNMR (38B)
21:30 Added Boc-Gly-OH. Inverted tube three times. White precipitate dissolved into solution.
22:10 Took HNMR (
22:20 Added isocyanide. Inverted tube three times.
22:50 Took HNMR (
12:30 Took HNMR (
12:40 Took CNMR (38E) Changed relaxation time to 20 secs.
17:45 Obtained CMR spectrum (38E)
09:30 Took HNMR (500MHZ, 38F)
2-morpholin ethyl isocyanide
help on how to format text
Turn off "Getting Started"